Alert archive / North Carolina / Frost Advisories in 2012

Frost Advisory 5, NWS Newport/Morehead City, NC

November 9, 2012Dare County, Hyde County, Tyrrell County, North Carolina

NWS Newport/Morehead City, NC issued this frost advisory at Nov 9, 2012, 3:19 PM EST for Dare County, Hyde County, Tyrrell County, North Carolina. It took effect at Nov 10, 2012, 4:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2012, 3:19 PM EST (20:19 UTC)
In effect from
Nov 10, 2012, 4:00 AM EST
Expired
Nov 10, 2012, 7:00 AM EST
In force
3 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC

The radar

The Morehead City radar (KMHX), 127 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2172 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WWUS72 KMHX 092019
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
319 PM EST FRI NOV 9 2012

...FROST ADVISORY IN EFFECT FOR A PORTION OF EASTERN NORTH
CAROLINA TONIGHT...

.CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH HIGH PRESSURE
BUILDING INTO THE AREA WILL PRODUCE EXCELLENT RADIATIONAL COOLING
CONDITIONS TONIGHT. THIS WILL RESULT IN LOW TEMPERATURES IN THE
MIDDLE 30S AND AREAS OF FROST OVER TYRRELL...MAINLAND DARE AND
MAINLAND HYDE COUNTIES LATE TONIGHT AND EARLY SATURDAY.

NCZ046-047-081-101200-
/O.NEW.KMHX.FR.Y.0005.121110T0900Z-121110T1200Z/
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
INCLUDING THE CITY OF...COLUMBIA
319 PM EST FRI NOV 9 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM EST
SATURDAY.

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...FROST COULD BE HARMFUL TO SENSITIVE OUTDOOR
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Nov 9, 3:13 PM EST, 6 minutes earlier.

Area forecast discussion, Nov 9, 3:13 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
313 PM EST FRI NOV 9 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD EAST ACROSS THE ATLANTIC SEABOARD THROUGH
THE WEEKEND. THE HIGH WILL MOVE OFFSHORE ON MONDAY AS A COLD FRONT
APPROACHES FROM THE WEST. THE FRONT WILL CROSS THE REGION TUESDAY
WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WEDNESDAY AND
THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WITH CLEAR SKIES AND CALM/LIGHT WINDS...ANOTHER NIGHT FOR MAXIMUM
RADIATIONAL COOLING AS SFC HIGH PRES BUILDS OVERHEAD. HAVE GONE AT
LEAST 5 DEGS BLO MOS GUIDANCE FOR OVERNIGHT LOWS. EXPECT MIN TEMPS
RANGING FROM UPPER 20S/LOWER 30S INLAND TO LOW 40S AT THE BEACHES.
THE FROST/FREEZE PROGRAM HAS ENDED OVER MANY AREAS WITH LAST
NIGHTS FREEZING TEMPERATURES...BUT WILL NEED TO POST A FROST
ADVISORY FOR THE 3 INLAND COUNTIES (TYRRELL, INLAND DARE, INLAND
HYDE) STILL IN THE GROWING SEASON WHERE LOWS IN THE MID 30S ARE
FORECAST TONIGHT.

&&

.SHORT TERM /SATURDAY/...
UPPER RIDGE BUILDS EAST SATURDAY AS SFC HIGH PRES MOVES OFFSHORE.
RISING THICKNESSES WILL HELP BOOST TEMPS INTO THE MID TO UPPER 60S
WITH FULL SUN AND VERY LIGHT RETURN FLOW SETTING UP INLAND. HIGHS
REACH ONLY TO AROUND 60/LOW 60S AT THE BEACHES WITH A LIGHT
ONSHORE FLOW DEVELOPING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
RIDGING SURFACE AND ALOFT WILL CONTINUE BUILDING EAST ACROSS THE
SOUTHEASTERN U.S. THROUGH THE WEEKEND. SUN AND MON WILL SEE
MODERATING TEMPS WITH LOW LEVEL THICKNESSES INCREASING TO
1370-1380 METERS BY MON. FORECAST SOUNDINGS INDICATE VERY DRY
ATMOSPHERE WITH PWATS NEAR 0.60 INCHES SUN...NEAR THE 25TH
PERCENTILE FOR EARLY NOVEMBER...SO EXPECT MOSTLY SUNNY SKIES WITH
EXCELLENT INSOLATION. MAX TEMPS WILL BE IN THE LOW TO MID 70S ON
SUN...SLIGHTLY ABOVE NORMAL.

SURFACE RIDGE WILL PUSH OFF THE COAST SUN INTO MON WITH THE RIDGE
AXIS EXTENDING SW TO NE OFF THE EAST COAST. THIS FEATURE WILL PRODUCE
E/SE WINDS ACROSS THE REGION SUN/MON. TEMPS WILL CONTINUE SLIGHTLY
ABOVE NORMAL MON WITH MID 70S ACROSS SW PORTIONS TO LOWER 70S FOR
NE ZONES. AN UPPER TROUGH WILL DIG SOUTH ACROSS THE SOUTHERN
PLAINS STATES MON AND PROGRESS EASTWARD TOWARDS THE REGION TUES
INTO WED. STILL SLIGHT TIMING DIFFERENCE AMONG THE MODELS ON FRONTAL
PASSAGE ACROSS EASTERN NC SOMETIME TUES AFTERNOON OR EARLY EVENING.
WEAK INSTABILITY EXPECTED TO BUILD ACROSS THE REGION AHEAD OF THE
FRONT AND HAVE CONTINUED MENTION OF THUNDER WITH STRONG FRONTAL
FORCING. MODEST SOUTHERLY FLOW WILL KEEP TEMPS ABOVE NORMAL TUES
WITH HIGHS AROUND 70-75...THEN A SIGNIFICANT COOL DOWN WILL ENSUE
WED AND THURS AS STRONG CAA TAKES OVER IN NORTHERLY FLOW BEHIND
THE FRONT. EXPECT HIGHS IN THE LOWER TO MID 50S ON WED AND MID TO
UPPER 50S THURS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 18Z SATURDAY/...
VFR WITH CLR SKIES EXPECTED TO DOMINATE. CANT RULE OUT SOME
SHALLOW DITCH FOG NEAR THE RUNWAYS LATE TONIGHT BUT NOT CONFIDENT
ENOUGH TO ADD TO FCST ATTM.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
EXPECT VFR CONDITIONS TO PREVAIL THROUGH EARLY WEEK. RIDGE SURFACE
AND ALOFT WILL KEEP THE REGION MOSTLY SUNNY DURING THE DAY AND
CLEAR OVERNIGHT. CANNOT RULE OUT BRIEF DITCH FOG EACH NIGHT AS
SURFACE INVERSION DEVELOPS AND DECOUPLES WINDS TO CALM. BOUNDARY
LAYER MOISTURE WILL INCREASE MON INTO TUES AHEAD OF A STRONG COLD
FRONT THAT WILL CROSS LATE TUES INTO WED. THERE IS A POTENTIAL FOR
WEAK THUNDERSTORMS WITH THE FRONTAL PASSAGE TUES AFTERNOON INTO
EARLY EVENING WHICH COULD PRODUCE SUB-VFR CONDITIONS. EXPECT A
RETURN TO VFR CONDITIONS WED WITH STRONG NORTHERLY CAA BEHIND THE
FRONT WHICH MAY GUST WINDS NEAR 15-20 KNOTS WED.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY/...
ENOUGH OF A PRES GRADIENT OVER THE MARINE AREA TO MAINTAIN NW/N
WINDS AT 10 KTS OR LESS OVERNIGHT. WINDS GRADUALLY VEER NE TO EAST
AS CENTER OF HIGH PRES MOVES OFF TO THE NE ON SATURDAY WITH SPEEDS
CONTINUING MAINLY 10 KT OR LESS. SEAS CONTINUE TO DECREASE THRU
SATURDAY AS DEEP LOW MOVES OFF INTO THE MARITIMES. MAY NEED TO
KEEP THE SCA GOING FOR NORTHERN WATERS LATE THIS AFTN AS BUOY 13
EAST OF OREGON INLET STILL REPORTING 6 FT.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
RIDGE SURFACE AND ALOFT WILL CONTINUE TO BUILD EAST OVER THE
WATERS THROUGH THE WEEKEND WITH EXCELLENT BOATING CONDITIONS
EXPECTED. WINDS WILL SHIFT FROM E/SE LESS THAN 10 KNOTS SAT NIGHT
AND SUN AS THE CENTER OF THE SURFACE HIGH SHIFTS OFF THE MID
ATLANTIC COAST. WINDS THEN VEER SE MON 15 KNOTS OR LESS AND
EVENTUALLY SHIFT SOUTHERLY MON NIGHT INTO TUES AHEAD OF A STRONG
COLD FRONT. SOME TIMING DIFFERENCES AMONG MODELS WITH THE FRONTAL
PASSAGE STILL EXIST...CURRENTLY RANGING FROM TUE AFTERNOON TO
EARLY EVENING. STRONG CAA DEVELOPS AFTER FRONTAL PASSAGE TUES NIGHT
WITH WINDS BECOMING NLY AROUND 20-25 KT WITH HIGHER GUSTS BY WED.

SEAS AROUND 1-3 FT THROUGH THE WEEKEND WILL GRADUALLY BUILD TO
3-5 FT MON INTO TUES WITH AN INCREASING SE FETCH ACROSS THE
WESTERN NORTH ATLANTIC. COULD SEE MINIMAL SCA CONDITIONS ACROSS
THE OUTER PORTIONS OF THE CENTRAL WATERS WITH SEAS UP TO 6 FT
AHEAD OF THE FRONT TUES...BUT SMALL CRAFT ADVISORIES LIKELY TO
DEVELOP TUES NIGHT WITH STRONG CAA AND SEAS BUILDING UP TO 6-8
FT...EXCEPT 3-5 FT NEARSHORE SOUTH OF HATTERAS WITH OFFSHORE FLOW.
PREVIOUS SEAS FORECAST IN GOOD SHAPE WITH VERY MINOR TWEAKS AND
GOOD AGREEMENT WITH LATEST WAVEWATCH III GUIDANCE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY FROM 4 AM TO 7 AM EST SATURDAY FOR NCZ046-047-
     081.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ150-
     152-154.

&&

SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...DAG
AVIATION...BTC/RF/DAG
MARINE...BTC/RF/DAG
Hazardous weather outlook, Nov 9, 11:05 AM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1105 AM EST FRI NOV 9 2012

NCZ029-044-045-079-080-090>095-098-101615-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-CARTERET-ONSLOW-
1105 AM EST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-101615-
OUTER BANKS DARE-OUTER BANKS HYDE-
1105 AM EST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-081-101615-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
1105 AM EST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.